Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 145, NWS Charleston, SC

July 11, 2012Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 11, 2012, 12:58 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2012, 12:58 PM EDT (16:58 UTC)
Expired
Jul 11, 2012, 2:00 PM EDT
In force
62 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 81 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 1:02 PM EDTTSTM WND DMG2 Wsw Maybank Bridge, SCNWS EMPLOYEE REPORTED ONE LARGE TREE DOWN ALONG RIVER ROAD AND MAYBANK ROAD. TIME ESTIMATED BY RADAR.
Jul 11, 1:06 PM EDTTSTM WND DMG2 Wsw West Ashley, SCBROADCAST MEDIA RELAYED PHOTO OF LARGE TREE BLOWN DOWN ONTO PARK STONE DRIVE. TIME WAS ESTIMATED FROM RADAR DATA.
Jul 11, 1:07 PM EDTHAIL 0.7Charleston, SCTRAINED SPOTTER REPORTED DIME SIZE HAIL ON KING STREET AND TWO TO THREE INCHES OF WATER ON ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2022 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WUUS52 KCHS 111658
SVRCHS
SCC015-019-111800-
/O.NEW.KCHS.SV.W.0145.120711T1658Z-120711T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 PM EDT WED JUL 11 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH
  CAROLINA...
  SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 200 PM EDT

* AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM MOUNT PLEASANT
  TO BEARS BLUFF...MOVING NORTHEAST AT 5 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  JAMES ISLAND COUNTY PARK...FORT JOHNSON...BEARS BLUFF...MOUNT
  PLEASANT...DOWNTOWN CHARLESTON...MAYBANK BRIDGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3275 7987 3268 7988 3266 7990 3260 7999
      3259 8011 3254 8017 3255 8020 3252 8024
      3253 8035 3250 8034 3254 8041 3262 8039
      3261 8042 3262 8043 3265 8039 3266 8042
      3272 8042 3293 7993 3276 7982
TIME...MOT...LOC 1658Z 204DEG 3KT 3279 7989 3263 8023

$$
3 follow-up statements
668 
WWUS52 KCHS 111718
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
118 PM EDT WED JUL 11 2012

SCC015-019-111800-
/O.CON.KCHS.SV.W.0145.000000T0000Z-120711T1800Z/
CHARLESTON SC-BERKELEY SC-
118 PM EDT WED JUL 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR EXTREME SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...

AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
WANDO TERMINAL TO JOHNS ISLAND...MOVING NORTHEAST AT 5 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BEARS
BLUFF...CHARLES TOWNE LANDING...CHARLESTON NAVAL COMPLEX...DANIEL
ISLAND...DON HOLT BRIDGE...DOWNTOWN CHARLESTON...FOLLY BEACH...FORT
JOHNSON...FORT SUMTER...HOLLYWOOD...I-26/I-526 INTERCHANGE...JAMES
ISLAND...JAMES ISLAND COUNTY PARK...JOHNS ISLAND...KIAWAH ISLAND...
MAYBANK BRIDGE...MEGGETT...MOUNT PLEASANT...NORTH CHARLESTON...
RAVENEL...ROCKVILLE...SEABROOK ISLAND...SHADOWMOSS...SULLIVANS
ISLAND...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3276 7982 3275 7987 3268 7988 3263 7997
      3260 7999 3259 8011 3255 8017 3254 8017
      3255 8020 3253 8024 3275 8031 3293 7993
TIME...MOT...LOC 1719Z 204DEG 3KT 3284 7989 3271 8005

$$
637 
WWUS52 KCHS 111744
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
144 PM EDT WED JUL 11 2012

SCC015-019-111800-
/O.CON.KCHS.SV.W.0145.000000T0000Z-120711T1800Z/
CHARLESTON SC-BERKELEY SC-
144 PM EDT WED JUL 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR EXTREME SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
COOPER RIVER MARINA TO JOHNS ISLAND...MOVING NORTHEAST AT 5 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3276 7982 3275 7987 3268 7988 3263 7997
      3260 7999 3259 8011 3255 8017 3254 8017
      3255 8020 3253 8024 3275 8031 3293 7993
TIME...MOT...LOC 1744Z 204DEG 3KT 3283 7995 3274 8007

$$
193 
WWUS52 KCHS 111757
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
157 PM EDT WED JUL 11 2012

SCC015-019-111806-
/O.EXP.KCHS.SV.W.0145.000000T0000Z-120711T1800Z/
CHARLESTON SC-BERKELEY SC-
157 PM EDT WED JUL 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BERKELEY
AND CENTRAL CHARLESTON COUNTIES WILL EXPIRE AT 200 PM EDT...

AT 156 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL 
HAIL...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL. THE SAFEST COURSE 
OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

A FLASH FLOOD WARNING REMAINS IN EFFECT FOR PARTS OF THE 
AREA...INCLUDING CHARLESTON AND VICINITY. 

LAT...LON 3276 7982 3275 7987 3268 7988 3263 7997
      3260 7999 3259 8011 3255 8017 3254 8017
      3255 8020 3253 8024 3275 8031 3293 7993
TIME...MOT...LOC 1756Z 204DEG 3KT 3284 7995 3275 8007

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:43 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 11, 10:43 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1043 AM EDT WED JUL 11 2012

.SYNOPSIS...
A FRONT WILL REMAIN DRAPED ACROSS THE CENTRAL CAROLINAS THROUGH
FRIDAY BEFORE LIFTING NORTH AS ATLANTIC HIGH PRESSURE EXTENDS
ACROSS THE SOUTHEAST STATES THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE MADE SOME MINOR TWEAKS TO REMOVE POPS OVER THE LAND AND LOWER
THEM OVER THE WATERS FOR THIS MORNING. OTHERWISE...NO SIGNIFICANT
CHANGES WERE MADE FOR THIS MORNING UPDATE.

A BROAD UPPER TROUGH REMAINS TO THE WEST...A BERMUDA HIGH PRESSURE
TO THE EAST...AND A SURFACE FRONT STALLED ACROSS CENTRAL NC/SC.
850-700 MB FLOW IS PROGGED TO BACK TO SOUTHWEST THIS
MORNING...INCREASING LOW-LEVEL MOISTURE A TAD WITH PW VALUES
RISING ABOVE 2 INCHES IN SPOTS. A CONSIDERABLE CIRRUS SHIELD HAS
LINGERED ACROSS SOUTHERN SC IN THE WAKE OF OVERNIGHT SHOWERS AND
THUNDERSTORMS. ALREADY HAVE SEEN A SMALL AREA OF SHOWERS EAST OF
THE CHS HARBOR.

THE TRICK WITH THE FORECAST IS GOING TO BE THE INITIATION TIME AND
LOCATION OF CONVECTION. WITH THE WEAK SURFACE FLOW...THE SEABREEZE
WILL HAVE VERY LITTLE INHIBITION AND SHOULD MOVE INLAND FAIRLY
QUICKLY...ESPECIALLY COMPARED TO THE LAST FEW DAYS. THE MODIFIED
CHS AND JAX MORNING SOUNDINGS YIELDED IMPRESSIVE RESULTS. BOTH
HAVE SURFACE CAPES NEAR 3500 JOULES WITH HIGH TEMPS NEAR 90.
HOWEVER...THE LOW LEVEL SHEAR IS RATHER WEAK WITH 15 TO 20 KNOTS
AND MID LEVEL LAPSE RATES NEAR -5. THE INDICIES ARE MORE
IMPRESSIVE OVER SE GA...BUT...THE ABSENCE OF ANY DISCERNABLE
OUTFLOW BOUNDARIES WILL PROHIBIT THUNDERSTORM FORMATION EARLY.
WITH THE WEAK SHEAR...THE ENVIRONMENT IS CONDUCIVE FOR SCATTERED
TO ISOLATED MULTICELL THUNDERSTORMS WITH WIND BEING THE MAIN THREAT.

WE HAVE LIKELY POPS THIS AFTERNOON FAR INLAND WITH DECREASING
VALUES CLOSER TO THE COAST...WITH THE EXCEPTION OF THE CONVECTION
EAST OF CHARLESTON. WE EXPECT THE BEACHES TO STAY DRY UNTIL MID TO LATE
AFTERNOON WHEN SOME UPSTREAM CONVECTION COULD DRIFT BACK IN.
ALTHOUGH THE NAM IS THE ONLY MODEL TO SHOW A WEAK SHORTWAVE MOVING
INTO SOUTHERN SC LATE THIS AFTERNOON AND EARLY EVENING...WE DID
MAINTAIN SOME POPS INTO THE OVERNIGHT HOURS IN THIS AREA TO
ACCOUNT FOR LINGERING ACTIVITY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
ATLANTIC HIGH PRESSURE IS EXPECTED TO DOMINATE THE PATTERN THROUGH
THE COMING WEEKEND. THE AXIS OF THE DEEP LAYER RIDGE WILL SIT
GENERALLY NORTH OF THE REGION...PROVIDING DEEP ESE FLOW...WHICH IS
PRETTY TYPICAL FOR THIS TIME OF YEAR. THE WEAK...QUASI-STATIONARY
SURFACE FRONT THAT WAS OVER THE NORTHERN AREA...WILL BEGIN SHIFT
FARTHER NORTHWARD ON THURSDAY....THEN DISSIPATE BY FRIDAY.

THURSDAY...PRECIP CHANCES WILL BE THE HIGHEST FOR THIS PERIOD.
EXPECT AFTERNOON CONVECTION TO DEVELOP MAINLY WELL INLAND ACROSS THE
SC UPSTATE REGION...CLOSER TO THE WEAKENING FRONT. THE DEEP LAYER
STEERING FLOW WILL BE WEAK ENOUGH TO POTENTIALLY ALLOW OUTFLOW
BOUNDARIES TO MOVE BACK ESE TOWARD THE INLAND AREA. THESE OUTFLOW
BOUNDARIES COULD COLLIDE WITH THE AFTERNOON SEA BREEZE TO HELP
TRIGGER SCATTERED CONVECTION...MAINLY INLAND. HAVE KEPT NEAR 50%
POPS INLAND...TAPERING DOWN TO SLIGHT CHANCE NEAR THE COAST. GIVEN
THE WEAK FLOW AND CONVECTION MAINLY FORCED BY MESOSCALE BOUNDARY
COLLISIONS...THINK CHANCES FOR ANY WIDESPREAD STRONG TO SEVERE
STORMS WILL BE LOW. HOWEVER...MODEL SOUNDINGS INDICATING AFTERNOON
CAPES OF 2000-2500 J/KG...WHICH MAY HELP TO PRODUCE SOME STRONG
STORMS WHERE BOUNDARIES COLLIDE. HIGH TEMPS EXPECTED TO BE NEAR
NORMAL. CONVECTION SHOULD GENERALLY DIE DOWN DURING THE EVENING WITH
THE LOSS OF HEATING...BUT KEPT SLIGHT CHANCE ALL NIGHT DUE TO
RELATIVELY MOIST/UNSTABLE AIRMASS WITH THE POTENTIAL PRESENCE OF
LINGERING BOUNDARIES.

FRIDAY AND SATURDAY...ATLANTIC HIGH PRESSURE BECOMES MORE FIRMLY
ESTABLISHED PROVIDING MORE TYPICAL ESE FLOW. EXPECT CONVECTION TO BE
CENTERED MAINLY AROUND THE AFTERNOON AND EVENING...DURING MAXIMUM
HEATING. FEEL GUIDANCE POPS ARE A LITTLE LOW...AND HAVE GONE WITH
LOW END CHANCE...MAINLY INLAND FOR FRIDAY. WENT A TAD LOWER FOR POPS
FOR SATURDAY AS THE UPPER LEVEL RIDGE STRENGTHENS SLIGHTLY...WHICH
SHOULD HELP TO PRODUCE WARMER/MORE STABLE MID LEVEL CONDITIONS.
TEMPS EXPECTED TO BE NEAR NORMAL FOR THIS PERIOD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
A DEEP LAYER OF ATLANTIC HIGH PRESSURE IS EXPECTED TO REMAIN
CENTERED JUST NORTH OF THE REGION THROUGH AT LEAST MONDAY WITH DEEP
ESE FLOW. MODELS INDICATING RATHER MARGINAL DEEP LAYER MOISTURE WITH
MEAN RH VALUES BELOW 60% THROUGH MONDAY. THUS...HAVE KEPT SLIGHT
CHANCE POPS...ESPECIALLY AWAY FROM THE COAST EACH AFTERNOON.
TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. BY TUESDAY AND
WEDNESDAY...GLOBAL MODELS BEGIN TO DIVERGE ON THE LARGE SCALE. THE
CONSENSUS OF THE SOLUTIONS SEEMS TO POINT TOWARD A MID AND UPPER
LEVEL TROUGH TO DEVELOP OVER THE MID ATLANTIC... STRETCHING SOUTHWARD
INTO INTERIOR SC AND GA. IF THIS OCCURS...THE MEAN LOW LEVEL FLOW
SHOULD TURN MORE SOUTHERLY AND PRECIP CHANCES SHOULD INCREASE. FOR
NOW...HAVE GONE WITH SLIGHT CHANCE POPS. HOWEVER...IF THE MODELS
CONTINUE TO TREND TOWARD A LARGE SCALE TROUGH OVER THE INTERIOR...
POPS WILL NEED TO BE RAISED. TEMPERATURES ARE EXPECTED TO REMAIN
NEAR NORMAL.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST.

A FRONT STALLED NORTHWEST OF THE AREA AND A MOIST LOW-LEVEL FLOW
WILL BE PRESENT ACROSS SOUTHEAST GA/SC. THINK CONVECTION WILL HOLD
OFF UNTIL EARLY AFTERNOON WITH STRONGER HEATING AND THE
DEVELOPMENT OF THE SEA BREEZE. MESOSCALE MODELS INDICATE THAT THE
SEA BREEZE WILL MOVE PAST/WEST OF CHS AFTER 18Z TODAY AND AFTER
19Z FOR SAV. ONCE THE SEA BREEZE PUSHES INLAND OF THE TERMINALS
THERE SHOULD BE A RELATIVE LULL IN ACTIVITY BUT AN UPPER WAVE
MOVING IN LATE IN THE AFTERNOON COULD HELP PUSH MORE ORGANIZED
CONVECTION FROM THE MIDLANDS BACK TOWARD THE COAST. HAVE KEPT
VICINITY TSTMS AT BOTH TERMINALS FOR MID AFTERNOON INTO THE EARLY
EVENING. THE CHANCES FOR PROLONGED CEILING/VSBY RESTRICTIONS ARE
STILL LOOK TOO LOW TO INCLUDE IN THE 12Z TAF ISSUANCE.

EXTENDED AVIATION OUTLOOK...THERE WILL BE A SMALL CHANCE FOR
MVFR/IFR CONDITIONS IN MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS
THURSDAY AND FRIDAY. HOWEVER...DECREASING CHANCES FOR CONVECTION
OVER THE WEEKEND WITH VFR EXPECTED TO PREVAIL.

&&

.MARINE...
NO HIGHLIGHTS ARE EXPECTED THROUGH THE PERIOD. A DEEP LAYER...
ATLANTIC HIGH PRESSURE SYSTEM IS EXPECTED TO BE CENTERED NORTH OF
THE REGION THROUGH THE PERIOD. THIS WILL RESULT IN ESE WINDS OF
GENERALLY 15 KTS OR LESS AND SEAS 3 TO 4 FEET OR LESS. WINDS COULD
BECOME A LITTLE STRONGER EACH AFTERNOON NEAR THE COAST WITH THE
SEA BREEZE...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS.
GENERALLY LATE NIGHT AND MORNING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL PREVAIL.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...RFM
LONG TERM...RFM
AVIATION...BDC
MARINE...BDC/RFM
Hazardous weather outlook, Jul 11, 12:42 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1242 PM EDT WED JUL 11 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-121645-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1242 PM EDT WED JUL 11 2012

...SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...UNTIL 8 PM THIS EVENING...A FEW
THUNDERSTORMS COULD BECOME SEVERE ACROSS SOUTHEAST SOUTH CAROLINA
AND SOUTHEAST GEORGIA. THE PRIMARY THREAT WILL BE DAMAGING WIND
GUSTS TO 60 MPH...ALTHOUGH HAIL TO 1 INCH IN DIAMETER COULD ALSO
OCCUR.

CHECK FREQUENTLY WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS TO ADDITIONAL INFORMATION INCLUDING POSSIBLE WATCHES
AND WARNINGS INCLUDING POSSIBLE WATCHES AND WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 11, 12:51 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 PM EDT WED JUL 11 2012

SCZ050-111715-
CHARLESTON-
1251 PM EDT WED JUL 11 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 115 PM EDT...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM FORT JOHNSON TO
ROCKVILLE...MOVING NORTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEARS BLUFF...CHARLES TOWNE LANDING...CHARLESTON NAVAL COMPLEX...
DOWNTOWN CHARLESTON...EDISTO ISLAND...FOLLY BEACH...FORT JOHNSON...
FORT SUMTER...JAMES ISLAND...JAMES ISLAND COUNTY PARK...JOHNS
ISLAND...KIAWAH ISLAND...MAYBANK BRIDGE...MOUNT PLEASANT...
ROCKVILLE...SEABROOK ISLAND...SULLIVANS ISLAND...WADMALAW ISLAND...
WEST ASHLEY AND YONGES ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
TORRENTIAL RAINFALL WHICH COULD PRODUCE FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3275 7987 3268 7988 3260 7999 3259 8011
      3254 8017 3255 8020 3252 8035 3249 8033
      3255 8042 3257 8039 3262 8039 3260 8042
      3262 8043 3285 7995 3281 7993 3280 7991
      3286 7990 3286 7989 3276 7982
TIME...MOT...LOC 1651Z 202DEG 3KT 3277 7990 3262 8021
Local storm report, Jul 11, 12:58 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1258 PM EDT WED JUL 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     HAIL             2 E BOONE HALL PLANTATI 32.86N  79.80W
07/11/2012  E1.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZE HAIL AT THE
            INTERSECTION OF HIGHWAY 17 AND HIGHWAY 41.

&&

EVENT NUMBER CHS1200486

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:18 PM EDTSpecial Weather StatementCHSColleton27 min
Jul 10, 9:21 PM EDTSpecial Weather StatementCHSAllendale24 min
Jul 10, 9:36 PM EDTSpecial Weather StatementCHSAllendale24 min
Jul 11, 12:31 PM EDTSevere Thunderstorm WarningCHSCharleston59 min
Jul 11, 12:51 PM EDTSpecial Weather StatementCHSCharleston24 min
Jul 11, 1:03 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston87 min
Jul 11, 1:10 PM EDTFlash Flood WarningCHSBerkeley, Charleston2 hr
Jul 11, 1:21 PM EDTSpecial Weather StatementCHSBeaufort39 min
Jul 11, 2:09 PM EDTSevere Thunderstorm WarningCHSBerkeley56 min
Jul 11, 2:14 PM EDTSpecial Weather StatementCHSBeaufort, Jasper31 min
Jul 11, 2:16 PM EDTSpecial Weather StatementCHSJasper29 min
Jul 11, 2:27 PM EDTSpecial Weather StatementCHSCharleston33 min
Jul 11, 2:48 PM EDTSpecial Weather StatementCHSHampton27 min
Jul 11, 3:18 PM EDTSpecial Weather StatementCHSBerkeley42 min
Jul 11, 3:43 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester51 min
Jul 11, 3:53 PM EDTSpecial Weather StatementCHSColleton52 min
Jul 11, 3:59 PM EDTSpecial Weather StatementCHSHampton31 min
Jul 11, 4:05 PM EDTSpecial Weather StatementCHSColleton40 min
Jul 11, 4:14 PM EDTSpecial Weather StatementCHSDorchester46 min
Jul 11, 4:17 PM EDTSevere Thunderstorm WarningCHSColleton58 min
Jul 11, 4:46 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester41 min
Jul 11, 4:53 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton67 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.